Lp-Lq estimates of solutions to the damped wave equation in 3-dimensional space and their application

Kenji Nishihara

    Research output: Contribution to journalArticle

    168 Citations (Scopus)

    Abstract

    It has been asserted that the damped wave equation has the diffusive structure as t → ∞. In this paper we consider the Cauchy problem in 3-dimensional space for the linear damped wave equation and the corresponding parabolic equation, and obtain the Lp - Lq estimates of the difference of each solution, which represent the assertion precisely. Explicit formulas of the solutions are analyzed for the proof. The second aim is to apply the Lp - Lq estimates to the semilinear damped wave equation with power nonlinearity. If the power is larger than the Fujita exponent, then the time global existence of small weak solution is proved and its optimal decay order is obtained.

    Original languageEnglish
    Pages (from-to)631-649
    Number of pages19
    JournalMathematische Zeitschrift
    Volume244
    Issue number3
    Publication statusPublished - 2003 Jul

    ASJC Scopus subject areas

    • Mathematics(all)

    Fingerprint Dive into the research topics of 'L<sup>p</sup>-L<sup>q</sup> estimates of solutions to the damped wave equation in 3-dimensional space and their application'. Together they form a unique fingerprint.

  • Cite this